Alert archive / Tennessee / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 169, NWS Morristown, TN
NWS Morristown, TN issued this severe thunderstorm warning at Jul 30, 2000, 7:33 PM EDT for Rhea County, Tennessee. It was in force for 22 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 30, 2000, 7:33 PM EDT (23:33 UTC)
- Expired
- Jul 30, 2000, 7:55 PM EDT
- In force
- 22 min
- Issued by
- NWS Morristown, TN
- Area
- Whole counties
County Rhea County, TN
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 11.6 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 240 J/kg
- Mixed-layer CIN
- -18 J/kg
- Mixed-layer LCL
- 578 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 107 m²/s²
- 0-3 km storm-relative helicity
- 92 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KMRX 302334 SVRMRX TNC143-302355- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MORRISTOWN TN 733 PM EDT SUN JUL 30 2000 THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... RHEA COUNTY IN EASTERN TENNESSEE * UNTIL 755 PM EDT * AT 730 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM NEAR SPRING CITY...OR 12 MILES NORTH OF DECATUR...MOVING NORTHEAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... GRANDVIEW AT 740 PM EDT RURAL NORTHEASTERN RHEA COUNTY AT 745 PM EDT THE SEVERE THUNDERSTORM IS CAPABLE OF PRODUCING... WINDS UP TO 60 MPH...WHICH COULD PUSH OVER SHALLOW ROOTED TREES AND BREAK LIMBS OFF OF TREES ABOUT THE SIZE OF YOUR WRIST. HAIL UP TO 1 INCH IN DIAMETER...OR THE SIZE OF QUARTERS. FREQUENT AND DEADLY CLOUD-TO-GROUND LIGHTNING. SEEK A STURDY SHELTER IMMEDIATELY! $$ TG
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 30, 2:50 PM EDT, 4 hours 43 minutes earlier.
Area forecast discussion, Jul 30, 2:50 PM EDT, 4 hours 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 250 PM EDT SUN JUL 30 2000 DESPITE LINGERING CLOUDINESS CAPES WERE REACHING 1000 TO 2000 J/KG MOST AREAS...AND ALREADY HAD 4 STORMS PULSE BRIEFLY TO SEVERE LEVELS. SCATTERED COVERAGE ALREADY ACROSS ERN 2/3RDS OF FORECAST AREA...WITH BEST UPPER LEVEL SUPPORT YET TO ARRIVE! MESO-ETA SEEMS ONCE AGAIN TO HAVE GOOD HANDLE ON SITUATION. WATER VAPOR SATELLITE PICS INDICATE A SHORTWAVE/VORT LOBE LIFTING NE INTO W TN...WITH LATEST MESO-ETA AND RUC MODELS MOVING THIS FEATURE EAST INTO MIDDLE TN BY 31/03Z. GOOD UPPER LEVEL DIVERGENCE OVER OUR AREA FROM LATE EVENING ON...WHILE SOUTHERLY LOW LEVEL FLOW CONTS TO PROVIDE MOISTURE CONVERGENCE...ESPECIALLY TO UPSLOPE REGIONS. THUS...I WILL GO SLIGHTLY ABOVE MOS POPS ON THE ORDER OF 60-80%... AND ALSO MENTION RAIN MAY BE HEAVY AT TIMES. STORMS ARE MOVING A BIT FASTER TODAY DUE TO STRONGER WINDS ALOFT. MAY TOSS IN SOME MENTION OF SEVERE...BUT WILL WATCH RADAR TRENDS. LATER PERIODS...THREAT OF CONVECTION LOOKS HIGH INTO AT LEAST EARLY MONDAY. UPPER LEVEL TROF WEAKENS AND WE SEEM TO GET MUCH LESS UPPER LEVEL SUPPORT FROM MON NIGHT INTO TUE. BEST MOISTURE SHIFTS A LITTLE EAST AND EXPECT BEST LOW LVL CONVERGENCE FOR 3RD/4TH PERIODS IN MTN ZONES. THUS...WENT A LITTLE HIGHER ON POPS FOR MTN ZONES. OTHERWISE...CHA WAS COOLER THAN TRI TODAY DUE TO CLOUDINESS. SLIGHTLY COOLER FAN MAXES MAY BE A BETTER CHOICE GIVEN CONSIDERABLE CLOUDS...COMPROMISED FOR NOW. MOS MINS QUITE CLOSE AND ACCEPTED. PRELIMINARY TEMPS/POPS BELOW ARE FOR COORDINATION PURPOSES: CHA TB 070/085 069/084 070 10854 TYS TB 069/084 068/084 068 10864 TRI TT 066/083 065/081 064 10664 OQT TB 068/084 068/084 068 10864 .MRX... NC...NONE. TN...NONE. VA...NONE. TG
In the hours before
Local storm report, Jul 30, 3:10 PM EDT, 4 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
310 PM EDT SUN JUL 30 2000
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
...COUNTY LOCATION....
0120 PM 1 W VONORE TN WIND DAMAGE
07/30/00 MONROE REPORTED BY DISPATCH
TREES DOWN ON POWER
LINES.
0200 PM 2 NE ALCOA TN WIND DAMAGE
07/30/00 BLOUNT REPORTED BY ALCOA ELECTRIC
TREES DOWN ON POWER
LINES.Local storm report, Jul 30, 6:44 PM EDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
644 PM EDT SUN JUL 30 2000
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
...COUNTY LOCATION....
550 PM CHATTANOOGA TN WIND DAMAGE
07/30/00 HAMILTON REPORTED BY DISPATCH
LARGE BRANCHES BLOWN OFF
TREES WHICH DOWNED
POWER/PHONE LINES.Local storm report, Jul 30, 7:26 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
726 PM EDT SUN JUL 30 2000
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
...COUNTY LOCATION....
715 PM MIDDLE OF COUNTY TN WIND DAMAGE
07/30/00 MEIGS REPORTED BY DISPATCH
TREES DOWN
715 PM COUNTY WIDE TN WIND DAMAGE
07/30/00 RHEA REPORTED BY DISPATCH
TREES DOWNThe office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 29, 8:02 PM EDT | Severe Thunderstorm Warning | MRX | Anderson, Knox | 43 min |
| Jul 29, 8:49 PM EDT | Severe Thunderstorm Warning | MRX | Union | 41 min |
| Jul 29, 9:12 PM EDT | Severe Thunderstorm Warning | MRX | Grainger, Jefferson | 48 min |
| Jul 29, 9:20 PM EDT | Severe Thunderstorm Warning | MRX | Claiborne | 40 min |
| Jul 29, 9:21 PM EDT | Severe Thunderstorm Warning | MRX | Hamblen | 39 min |
| Jul 29, 9:45 PM EDT | Severe Thunderstorm Warning | MRX | Hancock | 45 min |
| Jul 30, 1:05 PM EDT | Severe Thunderstorm Warning | MRX | Monroe | 25 min |
| Jul 30, 1:27 PM EDT | Severe Thunderstorm Warning | MRX | Sevier | 33 min |
| Jul 30, 1:44 PM EDT | Severe Thunderstorm Warning | MRX | Blount | 46 min |
| Jul 30, 1:46 PM EDT | Severe Thunderstorm Warning | MRX | Jefferson | 29 min |
| Jul 30, 5:24 PM EDT | Severe Thunderstorm Warning | MRX | Hamilton | 51 min |
| Jul 30, 6:35 PM EDT | Severe Thunderstorm Warning | MRX | McMinn | 40 min |
| Jul 30, 7:01 PM EDT | Severe Thunderstorm Warning | MRX | Bledsoe, Meigs, Rhea | 29 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.